Oklahoma, 2001

Hail in Oklahoma, June 28, 2001

June 28, 2001 · NWS OUN · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 28, 1:28 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 28, 1:28 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
228 PM CDT THU JUN 28 2001

THE SOUTHERN MO UPPER LOW WILL BE OUR MAIN WEATHER MAKER THROUGH THE
FIRST HALF OF THE WEEKEND. SEVERAL JET STREAKS ARE FORECAST TO
ROTATE AROUND THE WESTERN HALF OF THIS LOW OVER THE NEXT FEW DAYS
PROVIDING SUFFICIENT LIFT FOR SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS. A LOW LEVEL WARM ADVECTION PATTERN IS ONCE AGAIN
FORECAST TO MAXIMIZE OVERNIGHT TONIGHT AND AGAIN FRIDAY NIGHT AS IT
HAS THE PAST TWO NIGHTS. THE TOUGHEST DECISION WILL BE TO DECIDE
WHERE THE PRECIPITATION WILL FORM. THE INTERACTION OF THE 60+ KNOT
MID-LEVEL JET STREAK AND THE 850 THERMAL ADVECTION PATTERN SUGGESTS
THAT A NEW ROUND OF PRECIPITATION WILL DEVELOP LATE TONIGHT ACROSS
CENTRAL AND SOUTH CENTRAL OK AND CONTINUE INTO FRIDAY MORNING.
FRIDAY AFTERNOON SHOULD SEE A DECREASE IN PRECIPITATION BEFORE THE
NEXT ROUND EARLY SATURDAY MORNING. THIS SECOND ROUND MAY INITIATE
FARTHER SOUTH AND EAST THAN THE ONE FRIDAY MORNING. FFG FORECASTS
INDICATE THAT MOST AREAS CAN TAKE QUITE A BIT OF WATER SO NO
STATEMENTS OR WATCHES ARE CURRENTLY WARRANTED.

IN ADDITION TO THE JET AND THERMAL PATTERN MENTIONED ABOVE,
AFTERNOON SHOWERS AND STORMS WILL PROBABLY REFORM ALONG THE DRYLINE
AND OUTFLOW BOUNDARIES, ESPECIALLY FRIDAY WHEN THE DRYLINE IS ONCE
AGAIN EXPECTED TO MOVE INTO SOUTHWEST SECTIONS OF OK AND ADJACENT
AREAS OF NORTH TX. A WEAK SURFACE LOW FORECAST TO FORM OVER EASTERN
NM MAY BACK WINDS IN THE SOUTHWEST SATURDAY, KEEPING THE 100 DEGREE
TEMPERATURES AND DRY AIR OUT OF THAT PART OF OUR AREA.

WITH THE WEAK FLOW AND MEANDERING HISTORY OF THIS UPPER LOW, IT IS
DIFFICULT TO DROP THE MENTION OF POPS UNTIL THE FEATURE IS WELL AWAY
FROM OK. MODELS CONTINUE TO SHOW IT DRIFTING SOUTHWEST INTO CENTRAL
TX BY SUNDAY WITH AN ASSOCIATED TROUGH OVER OK. AT THIS POINT THE
MENTION OF PRECIPITATION WILL CEASE BEGINNING SUNDAY NIGHT WITH
MONDAY AND TUESDAY HOT AND HUMID AS A WEAKLY-BUILT UPPER RIDGE BUILDS
FROM THE GREAT BASIN TO THE SOUTHEAST U.S. THE MRF CONTINUES TO
INDICATE THAT THE WESTERLIES WILL MOVE WEST ENOUGH TO DRIVE A FRONT
AT LEAST INTO NORTHERN OK WEDNESDAY WITH ASSOCIATED SHOWERS AND
THUNDERSTORMS.

FCSTID = 9
OKC   70  86  72  88 /  60  60  30  40
HBR   69  92  70  90 /  20  30  20  20
SPS   70  92  72  92 /  30  40  30  30
GAG   68  92  68  91 /  30  30  20   0
PNC   70  87  72  88 /  60  60  30  30
DUA   70  85  72  85 /  70  80  60  60

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jun 28, 12:02 PM CST, 3 hours 44 minutes before
OKZ004>048-050>052-TXZ083>090-281930-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
102 PM CDT THU JUN 28 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA...AND
WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS ABOUT 100 MILES WIDE
AND IS ROUGHLY EAST OF HIGHWAY 183...AND WEST OF HIGHWAY 81...
INCLUDING WOODWARD...WOODS...ALFALFA...AND GRANT COUNTIES IN
OKLAHOMA...SOUTHWARD THROUGH WICHITA...ARCHER...AND CLAY COUNTIES IN
TEXAS. THE PRIMARY RISKS INCLUDE LARGE HAIL...DAMAGING WIND GUSTS...
AND TORRENTIAL RAIN.

BY EARLY AFTERNOON AN OUTFLOW BOUNDARY PRODUCED FROM OVERNIGHT
THUNDERSTORMS IN EASTERN OKLAHOMA HAD MOVED WESTWARD TO NEAR A LINE
FROM CHEROKEE...TO CLINTON...TO GRANDFIELD...TO ARCHER CITY.
THUNDERSTORMS ARE EXPECTED TO FORM NEAR...AND ALONG THIS BOUNDARY
DURING THE AFTERNOON AND EVENING...AND MOVE SOUTH AT 20 MPH. MODERATE
WIND SPEEDS ALOFT WILL ALLOW A FEW OF THESE STORMS TO BECOME
SEVERE...WITH LARGE HAIL...AND DAMAGING WINDS THE PRIMARY THREATS. BY
MID EVENING...AS SURFACE TEMPERATURES COOL...THUNDERSTORMS ARE
EXPECTED TO DECREASE IN BOTH AREAL COVERAGE AND INTENSITY. SOME OF
THESE STORMS MAY ALSO CONTAIN VERY HEAVY RAIN.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN EARLY FRIDAY ACROSS
PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA...MOST LIKELY AFFECTING
OKLAHOMA CITY...SOUTHWARD TO NEAR ARDMORE...AND DURANT. THESE STORMS
MAY PRODUCE LARGE HAIL...HOWEVER THE MAIN THREAT WILL BE HEAVY
RAIN...WITH LOCAL AMOUNTS OF 2 TO 4 INCHES POSSIBLE.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE SLIGHT RISK
AREA SHOULD REMAIN ALERT FOR POSSIBLE WATCHES AND OR WARNINGS THIS
AFTERNOON AND EVENING.

JAMES
Local storm report, Jun 28, 3:46 PM CST, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CDT THU JUN 28 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0446 PM    9 E DAVIDSON              OK   1.75 INCH HAIL
06/28/01   TILLMAN                        RPT BY PUBLIC

CW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Tillman

When
June 28, 3:46 PM CST
Where
Tillman County, 9 mi E of Davidson
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.233, -98.933

Hail, Tillman

When
June 28, 3:55 PM CST
Where
Tillman County, 6 mi ESE of Davidson
Measured
1.75 in hail
Property damage
$500
Reported by
GENERAL PUBLIC
Coordinates
34.200, -98.983

House windows were broken by hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246876, 5246877.